Hi new member and Life long migrainer. Migraines are and can be as individual as the person especially at a young age. Being only 16 years only the medications that are going to be given to your daughter are going to have to battle hormones, and her monthly cycle. these are factors also. this time of year is another problem, spring. which is a trigger in itself. I'm not going to bore you with the techincal names but my body runs the gambit from a common type migraine to stroke like symptoms that last for days. My advice is get with a neurologist you are comfortable with. One that is willing to talk to you. Not dictate to you. I've seen many doctors, quote the best in the area and top in his field....well I know my body and especially if a doctor is not willing to listen to you. he can't help you. Your child and family must understand the warning signs of the migraines. The first couple there really are no warning signs just a sudden onset. once the body "gets into the grove", it will start to show a pattern. With females, as in PMS, sorry to coin the phrase, but the week before or during my be her most active time for them to occur at this age. You have to take notes. weather, physical activity, days before cycle, on cycle.
switch to decaffinated drinks, with the onset of a migraine try the caffine it can ease the symptoms in children. No chocolate, Cocoa is ok., this is an aboundance of info her and on the internet. read it access it and apply it to your own. The one drug you mentioned your daughter was given is a blood pressure medication, inderal. Now depending on the type of migraine she is getting there is another called verapamil, and verapamil sr, these are more for a hemispherical (stroke like symptoms) sorry using laymens terms on these for you. Everyone wants to throw immitrex at you...the orals don't work for everyone and can cause rebound headaches especially in one so young. I'm assuming you are getting this from you primary care or family doctor. You need to see a pediatric neurologist. The immitrex injector as mentioned by below great stuff if you catch it just right. but it can be hard on your heart. If she gets more than 5 a month I would not recommend. I was using upto 7 injections in a month and that was just for the bad migraines and I thought that was rediculous. PS try to limit the antidepressants being taken in one so young. for some of us they work...but too much going on in a young body... any question email me direct good lucks